[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
May 2003

Immunohistochemical Effects of Temporary Cessation of Long-term Acitretin Treatment in Keratinocytic Intraepidermal Neoplasia of Renal Transplant Recipients

Author Affiliations

Not Available

Arch Dermatol. 2003;139(5):671-673. doi:10.1001/archderm.139.5.671

Systemic treatment with retinoids is promising in chemoprevention of actinic keratosis and squamous cell carcinoma in renal transplant recipients (RTRs).1 It is currently unknown how retinoids exert their chemopreventive effect. Recently, we demonstrated that retinoids alter differentiation in warts of RTRs, with induction of keratin 13 (K13) expression in a specific zebroid pattern.2 In view of the clinical efficiency of retinoids, it is feasible that they not only influence keratinization but also interfere with the expression of cell cycle–associated proteins like the proliferation marker MIB-1, and the tumor suppressors p53 and p16INK4A. Recent data revealed that both the p53 pathway and the p16INK4A pathway are involved in cutaneous carcinogenesis.3 The effects of retinoid treatment on expression of cell cycle–associated proteins in premalignant epidermal lesions of RTRs are unknown.

×